Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS La Crosse, WI

May 22, 2011Jackson County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 5:30 PM CDT for Jackson County, Juneau County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 5:30 PM CDT (22:30 UTC)
Expired
May 22, 2011, 6:00 PM CDT
In force
30 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:07 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS53 KARX 222230
SVRARX
WIC053-057-222300-
/O.NEW.KARX.SV.W.0030.110522T2230Z-110522T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
  SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 16 MILES
  NORTH OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM CAN PRODUCE
  QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEAR BLUFF TOWNSHIP AROUND 535 PM...
  THE MEADOW VALLEY FLOWAGE AROUND 540 PM...
  CITY POINT AND MEADOW VALLEY AROUND 545 PM...
  FINLEY AROUND 550 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.

&&

LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
      4428 9068 4443 9032 4441 9031 4426 9031
      4425 9004
TIME...MOT...LOC 2230Z 240DEG 42KT 4423 9048
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
5 follow-up statements
458 
WWUS53 KARX 222237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT SUN MAY 22 2011

WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
537 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 15 MILES
NORTH OF TOMAH...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE MEADOW VALLEY FLOWAGE AROUND 545 PM...
  CITY POINT AND MEADOW VALLEY AROUND 550 PM...
  FINLEY AROUND 555 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.

&&

LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
      4428 9068 4443 9032 4441 9031 4426 9031
      4425 9004
TIME...MOT...LOC 2237Z 237DEG 37KT 4423 9042
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
641 
WWUS53 KARX 222239
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT SUN MAY 22 2011

WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
539 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 18 MILES
NORTH OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE MEADOW VALLEY FLOWAGE AND MEADOW VALLEY AROUND 545 PM...
  FINLEY AROUND 550 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.

&&

LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
      4428 9068 4443 9032 4441 9031 4426 9031
      4425 9004
TIME...MOT...LOC 2239Z 241DEG 44KT 4424 9037
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
101 
WWUS53 KARX 222245
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SUN MAY 22 2011

WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
545 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE MEADOW VALLEY FLOWAGE...OR 
20 MILES NORTHEAST OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM 
CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FINLEY AROUND 550 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4424 9002 4415 9034 4434 9052 4443 9032
      4441 9031 4426 9031 4425 9004
TIME...MOT...LOC 2245Z 241DEG 44KT 4427 9028
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
774 
WWUS53 KARX 222252
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT SUN MAY 22 2011

WIC053-222302-
/O.CAN.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-
552 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING.

LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
      4425 9004
TIME...MOT...LOC 2252Z 241DEG 44KT 4431 9017

$$

WIC057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JUNEAU WI-
552 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU COUNTY UNTIL 600 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE MEADOW VALLEY FLOWAGE...OR 
22 MILES WEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH. THIS 
STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 
60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

&&

LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
      4425 9004
TIME...MOT...LOC 2252Z 241DEG 44KT 4431 9017
WIND...HAIL 60MPH 1.00IN

$$

BOYNE
924 
WWUS53 KARX 222259
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT SUN MAY 22 2011

WIC057-222309-
/O.EXP.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JUNEAU WI-
559 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU COUNTY
WILL EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING.

LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
      4425 9004
TIME...MOT...LOC 2259Z 241DEG 44KT 4435 9006

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 22, 3:07 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT SUN MAY 22 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING...
THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE
PERIOD.

18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH
DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING
EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS
ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS
SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL
WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING
THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB
CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN
BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON
TUESDAY.

IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY
EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL.
THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE
FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE
ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS
EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING
AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT
HOURS.

ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE
SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER
KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000
J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS.

SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR
QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS.
BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES
ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES
AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT.
BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH
OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END
PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH.

SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND
DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES
DURING THE EVENING HOURS.

AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR
TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED.
EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S.

.LONG TERM...THURSDAY THROUGH SUNDAY

DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT
SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND
THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA.
SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS
ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN
BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF
THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END
PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY
NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND
THUS WENT WITH THE MODEL CONSENSUS.

&&

.AVIATION...

LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT
2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT.
AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT
THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR
VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS
AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP
SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO
18Z MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM... RABERDING
AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT SUN MAY 22 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON
WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT
FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER
AFTERNOON...ENDING THE THREAT.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN
THE 1 TO 4 PM WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-041>044-053>055-061-231100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
1247 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS
MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS
EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD
FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER
THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF
STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE
STORMS PUSH INTO EASTERN WISCONSIN.

WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY...
ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS
AFTERNOON AND VERY EARLY EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Local storm report, May 22, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          8 N GILMAN              45.28N 90.81W
05/22/2011                   TAYLOR             WI   FIRE DEPT/RESCUE

            REPORTED BY FIRE DEPARTMENT

&&

DAVIS
Local storm report, May 22, 5:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 S SPARTA              43.93N 90.81W
05/22/2011                   MONROE             WI   AMATEUR RADIO

            SOME TREES SNAPPED OFF AND BILLBOARDS DOWN.

&&

DAVIS
Local storm report, May 22, 5:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             5 WSW WARRENS           44.10N 90.59W
05/22/2011  E1.50 INCH       MONROE             WI   TRAINED SPOTTER

&&

ZTAYLOR
Local storm report, May 22, 5:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FUNNEL CLOUD     1 N CURTISS             44.97N 90.44W
05/22/2011                   CLARK              WI   EMERGENCY MNGR

            NORTH OF CURTISS.

&&

ZTAYLOR
Special weather statement, May 22, 5:23 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT SUN MAY 22 2011

WIZ043-044-222315-
ADAMS-JUNEAU-
523 PM CDT SUN MAY 22 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ADAMS AND JUNEAU
COUNTIES...

AT 519 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES
SOUTHWEST OF MATHER...MOVING EAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL ALONG WITH
A TORNADO. WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER TO THE
AREA.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MATHER...CUTLER...THE MEADOW VALLEY FLOWAGE...THE NECEDAH WILDLIFE
REFUGE...THE SPRAGUE MATHER FLOWAGE...MEADOW VALLEY...SPRAGUE AND
FINLEY.

RABERDING
Local storm report, May 22, 5:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     2 NW TOMAH              44.01N 90.53W
05/22/2011                   MONROE             WI   AMATEUR RADIO

            ROFF DAMAGE...DEBRIS...AND TREE DAMAGE ON EGRESS AVE N OF
            COUNTY E.

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:16 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe44 min
May 22, 2:48 PM CDTTornado WarningARXAdams, Juneau27 min
May 22, 4:16 PM CDTTornado WarningARXLa Crosse, Vernon29 min
May 22, 4:39 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon66 min
May 22, 4:49 PM CDTSevere Thunderstorm WarningARXCrawford, Grant56 min
May 22, 4:56 PM CDTTornado WarningARXMonroe34 min
May 22, 5:04 PM CDTTornado WarningARXTaylor26 min
May 22, 5:05 PM CDTAreal Flood AdvisoryARXLa Crosse95 min
May 22, 5:05 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe25 min
May 22, 5:07 PM CDTTornado WarningARXClark, Taylor38 min
May 22, 5:28 PM CDTTornado WarningARXJuneau, Monroe32 min
May 22, 5:41 PM CDTSevere Thunderstorm WarningARXRichland49 min
May 22, 5:57 PM CDTTornado WarningARXJuneau19 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.